Accueil > Résultats de la recherche > Suite de la publication

Intramural small bowel hematoma induced by overdose of Vitamin K antagonists. A rare cause of bowel obstruction

Spontaneous intramural small bowel hematoma is a rare complication of anticoagulation. Its clinical display is usually non typical and abdominal computed tomography yields the diagnosis. Medical management is usually sufficient in most of cases. We re- port a case of small bowel obstruction due to an intramural small bowel hematoma induced by an overdose of vitamine K an- tagonist with surgical management. A 68 year-old male with a 4-year history of stroke and use of vitamine k antagonist was admitted for mechanical small bowel obstruction. The diagnosis of intramural small bowel hematoma induced by overdose of vitamine k antagonist was confirmed through abdominal computed tomography and laboratory examinations. The patient underwent first a medical management. But as the clinical display was worsening, he underwent secondly a surgical management. Laparotomy found a massive intraperitoneal hematoma, a thickening of the small bowel wall with multiple intra-mesenteric hematomas and scattered petechias. The patient died on the day 3 after surgery by a cardiogenic shock. Spontaneous intramural small bowel hematoma occurs rarely and medical management is sufficient in most of cases. Surgery is indicated in case of complications or signs of severity. The mortality is most often due to cardiogenic shock by massive hemorrhage on a poorly heart monitoring course as it was the case in our patient.


Auteur(s) : GUEYE ML, DEME H, TENDENG JN, SOW I, THIAM O, SECK M, TOURE AO, CISSE M, KA O, DIENG M, DIA A, TOURE CT.
Pages : 283-285
Année de publication : 2015
Revue : Surgical Chronicles, Surgical Society of Northern Greece
N° de volume : 20
Type : Article
Mise en ligne par : DEME Hamidou